Skip to content

Research at St Andrews

Bitangents of tropical plane quartic curves

Research output: Contribution to journalArticlepeer-review

Author(s)

M. Baker, Y. Len, R. Morrison, N. Pflueger, Q. Ren

School/Research organisations

Abstract

We study smooth tropical plane quartic curves and show that they satisfy certain properties analogous to (but also different from) smooth plane quartics in algebraic geometry. For example, we show that every such curve admits either infinitely many or exactly 7 bitangent lines. We also prove that a smooth tropical plane quartic curve cannot be hyperelliptic.
Close

Details

Original languageEnglish
Pages (from-to)1017–1031
Number of pages15
JournalMathematische Zeitschrift
Volume282
Issue number3-4
Early online date16 Nov 2015
DOIs
Publication statusPublished - Apr 2016

    Research areas

  • Tropical geometry, Tropical curves, Algebraic geometry, Plane quartics

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Prym-Brill-Noether loci of special curves

    Creech, S., Len, Y., Ritter, C. & Wu, D., 25 Aug 2020, In: International Mathematics Research Notices. Advance Articles, 41 p.

    Research output: Contribution to journalArticlepeer-review

  2. Lifting tropical self intersections

    Len, Y. & Satriano, M., Feb 2020, In: Journal of Combinatorial Theory, Series A. 170, 21 p., 105138.

    Research output: Contribution to journalArticlepeer-review

  3. Lifting tropical bitangents

    Len, Y. & Markwig, H., Jan 2020, In: Journal of Symbolic Computation. 96, p. 122-152

    Research output: Contribution to journalArticlepeer-review

  4. Projective duals to algebraic and tropical hypersurfaces

    Ilten, N. & Len, Y., Nov 2019, In: Proceedings of the London Mathematical Society. 119, 5, p. 1234-1278

    Research output: Contribution to journalArticlepeer-review

  5. Bitangents of non-smooth tropical quartics

    Lee, H. & Len, Y., 5 Jul 2018, In: Portugaliae Mathematica. 75, 1, p. 67-78

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Intermediate dimensions

    Falconer, K. J., Fraser, J. & Kempton, T. M. W., Oct 2020, In: Mathematische Zeitschrift. 296, 1-2, p. 813–830 18 p.

    Research output: Contribution to journalArticlepeer-review

  2. On average Hewitt-Stromberg measures of typical compact metric spaces

    Olsen, L., 24 Jan 2019, In: Mathematische Zeitschrift. First Online, 25 p.

    Research output: Contribution to journalArticlepeer-review

  3. Dimension growth for iterated sumsets

    Fraser, J., Howroyd, D. C. & Yu, H., 17 Dec 2018, In: Mathematische Zeitschrift. First Online, 28 p.

    Research output: Contribution to journalArticlepeer-review

  4. Average distances on self-similar sets and higher order average distances of self-similar measures

    Allen, D., Edwards, H., Harper, S. & Olsen, L. O. R., Oct 2017, In: Mathematische Zeitschrift. 287, 1-2, p. 287-324 38 p.

    Research output: Contribution to journalArticlepeer-review

ID: 268424238

Top